A new metric for probability distributions
MetadataShow full item record
We introduce a metric for probability distributions, which is bounded, information-theoretically motivated, and has a natural Bayesian interpretation. The square root of the well-known chi(2) distance is an asymptotic approximation to it. Moreover, it is a close relative of the capacitory discrimination and Jensen-Shannon divergence.
Endres , D M & Schindelin , J E 2003 , ' A new metric for probability distributions ' IEEE Transactions on Information Theory , vol 49 , no. 7 , pp. 1858- 1860 . , 10.1109/TIT.2003.813506
IEEE Transactions on Information Theory
(c) 2003 IEEE. Personal use of this material is permitted. Permission from IEEE must be obtained for all other users, including reprinting/ republishing this material for advertising or promotional purposes, creating new collective works for resale or redistribution to servers or lists, or reuse of any copyrighted components of this work in other works.
Items in the St Andrews Research Repository are protected by copyright, with all rights reserved, unless otherwise indicated.